Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

October 5, 2021Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Oct 5, 2021, 12:42 PM CDT for Ashley County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2021, 12:42 PM CDT (17:42 UTC)
Expired
Oct 5, 2021, 1:15 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Hail
0.75 in
Wind
40

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 179 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1228 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS84 KJAN 051742
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Tue Oct 5 2021
 
ARZ074-051815-
Ashley AR-
1242 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of northeastern Ashley
County through 115 PM CDT...

At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, or 13 miles northeast of Hamburg, moving south at 10 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Snyder around 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3327 9176 3339 9167 3339 9153 3322 9156
TIME...MOT...LOC 1741Z 017DEG 11KT 3335 9162 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 5, 12:33 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 5, 12:33 PM CDT, 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1233 PM CDT Tue Oct 5 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Main focus this afternoon will be storms and timing the in/out
elements of the overall scattered activity. The evening and
initial part of the overnight will be quiet. Focus shifts to
lowing visibilities (fog) and ceilings for later in the night
period. Guidance is more on board for IFR/LIFR conditions over the
E/SE sites with the lowest conditions occurring in the 09-14z
window. Improvement looks to be quick in the 14-16z window. Less
precip activity for the afternoon hours. /CME/

&&

.DISCUSSION...Going forecast is on track and we're seeing our
upper low spin over the region. This feature will be our driving
mechanism today into Wednesday. Morning patchy fog has lifted and
we still have low clouds over the E. Forecast elements were
tweaked to show the cloud trends and to slow precip chances a few
hours this morning. In terms of storms and severe potential this
afternoon. Things remain on track and no changes are needed.
Morning JAN sounding is on the cold side with 500mb temps at -15C
and a much lower WBZ at 10.2 kft. Steep lapse rates are in place
with the cold core system overhead. As we warm into the lower 80s,
low and mid level lapse rates will be steep with vertical totals
running 28-29C. The anomalous cold mid level temps and lapse
rates will support hail, some of which could reach severe levels
with the strong cells. Low and mid level shear is weak, but shear
in the 6-10 km levels is better and we should see the upper
portions of the storm move off and tilt toward the N. This will
likely aid in hydrometeor displacement to support less melting. To
what extent is a bit unknown. If it is efficient, then we could
see larger hail, if not, more likely quite a bit of sub-severe
hail. As for coverage, HRRR is showing less, which could mean more
robust cells due to less competition. However, other CAM output
has a bit more, so we will have to wait and see what the trade off
is and which wins out. In addition to hail potential, low level
lapse rates will be steep as well and the stronger cells could
easily generate gusty winds. Also, these lapse rates will promote
a very fast warm up, likely quicker than what the grids show but
will level off in the 78-82 range.

Focus for overnight will be fog potential once again. Guidance is
a bit more aggressive than yesterday so we may see more across
the area. Anticipate another graphic highlighting this potential
for tonight. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  63  81  61 /  55   7  21   5
Meridian      78  63  80  63 /  68  19  35  12
Vicksburg     82  63  82  62 /  31   6  14   2
Hattiesburg   80  63  82  62 /  39   9  22   6
Natchez       80  62  81  61 /  15   4   9   2
Greenville    81  62  80  61 /  51  17  26   2
Greenwood     82  62  80  61 /  68  18  29   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

CME
Hazardous weather outlook, Oct 5, 4:58 AM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
458 AM CDT Tue Oct 5 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-040-041-047-048-053-
054-059>061-061000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Issaquena-Sharkey-Warren-Hinds-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-
458 AM CDT Tue Oct 5 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and southwestern Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ019-025>027-034>036-042-043-061000-
Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes-
Yazoo-Madison MS-
458 AM CDT Tue Oct 5 2021

This hazardous weather outlook is for portions of the Mississippi
Delta.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through early this evening

Isolated severe thunderstorms capable of producing hail up to
quarter size and damaging wind gusts are possible this afternoon
into early this evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ028>033-037>039-044>046-049>052-055>058-064>066-061000-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-
Noxubee-Leake-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-
Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-
458 AM CDT Tue Oct 5 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through early this evening

FOG
THREAT...Limited
TIMING...Through 9 AM

Isolated severe thunderstorms capable of producing hail up to
quarter size and damaging wind gusts are possible this afternoon
into early this evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

Areas of fog with patchy dense fog are expected this morning.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ062-063-072>074-061000-
Lincoln-Lawrence-Marion-Lamar-Forrest-
458 AM CDT Tue Oct 5 2021

This hazardous weather outlook is for portions of south
Mississippi.

.DAY ONE...Today and Tonight

FOG
THREAT...Limited
TIMING...Through 9 AM

Areas of fog with patchy dense fog are expected this morning.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FOG*
Extreme...Widespread fog with visibilities near zero.
Significant...Fog with visibilities less than or equal to 1/4
 mile likely.
Elevated...Fog with visibilities less than or equal to 1/4 mile
 possible.
Limited...Patchy fog with visibilities less than or equal to 1/4
 mile possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Oct 5, 12:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Tue Oct 5 2021

ARZ074-051815-
Ashley AR-
1242 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of northeastern Ashley
County through 115 PM CDT...

At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, or 13 miles northeast of Hamburg, moving south at 10 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Snyder around 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3327 9176 3339 9167 3339 9153 3322 9156
TIME...MOT...LOC 1741Z 017DEG 11KT 3335 9162

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:10 PM CDTFlash Flood WarningJANCovington, Jefferson Davis2 hr
Oct 4, 9:29 PM CDTSevere Thunderstorm WarningJANSmith46 min
Oct 5, 6:49 AM CDTRiver Flood WarningJANLeake54 hr
Oct 5, 1:14 PM CDTSpecial Weather StatementJANMontgomery31 min
Oct 5, 1:18 PM CDTSpecial Weather StatementJANGrenada27 min
Oct 5, 1:32 PM CDTSpecial Weather StatementJANHinds28 min
Oct 5, 1:42 PM CDTSevere Thunderstorm WarningJANHinds32 min
Oct 5, 1:50 PM CDTSpecial Weather StatementJANMontgomery25 min
Oct 5, 2:06 PM CDTSpecial Weather StatementJANRankin24 min
Oct 5, 2:18 PM CDTSpecial Weather StatementJANRankin27 min
Oct 5, 2:24 PM CDTSpecial Weather StatementJANGrenada36 min
Oct 5, 2:26 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada31 min
Oct 5, 2:28 PM CDTSpecial Weather StatementJANTallahatchie32 min
Oct 5, 2:49 PM CDTSpecial Weather StatementJANHolmes26 min
Oct 5, 2:55 PM CDTSpecial Weather StatementJANCopiah35 min
Oct 5, 2:58 PM CDTSpecial Weather StatementJANLeflore32 min
Oct 5, 3:04 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore41 min
Oct 5, 3:28 PM CDTSevere Thunderstorm WarningJANCopiah47 min
Oct 5, 4:02 PM CDTSpecial Weather StatementJANHolmes28 min
Oct 5, 4:37 PM CDTSpecial Weather StatementJANLeake23 min
Oct 5, 4:45 PM CDTSpecial Weather StatementJANHumphreys30 min
Oct 5, 4:48 PM CDTSpecial Weather StatementJANHumphreys27 min
Oct 5, 4:56 PM CDTSevere Thunderstorm WarningJANSharkey, Washington49 min
Oct 5, 5:02 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston43 min
Oct 5, 5:21 PM CDTSpecial Weather StatementJANLeake24 min
Oct 5, 5:32 PM CDTSpecial Weather StatementJANWinston43 min
Oct 5, 5:45 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston45 min
Oct 5, 5:55 PM CDTFlash Flood WarningJANWinston2 hr
Oct 5, 6:14 PM CDTSpecial Weather StatementJANNeshoba31 min
Oct 5, 6:19 PM CDTSpecial Weather StatementJANLowndes26 min
Oct 5, 6:29 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Oktibbeha, Winston46 min
Oct 5, 1:20 PM CDTSpecial Weather StatementJANAshley25 min
Oct 5, 1:50 PM CDTSpecial Weather StatementJANAshley25 min
Oct 5, 1:53 PM CDTSevere Thunderstorm WarningJANAshley15 min
Oct 5, 6:53 PM CDTSpecial Weather StatementJANChicot37 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.